Texas, 2003

Hail in Texas, July 2, 2003

July 2, 2003 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 2, 2:24 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 2, 2:24 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
324 PM CDT WED JUL 2 2003

I STUCK WITH MY MORNING UPDATE LOGIC...FOR BETTER OR WORSE. SHOWERS
STARTING IN COOKE...COLLIN...DENTON COUNTIES AT THIS TIME. WILL JUST
HAVE TO SEE HOW THEY PAN OUT AND WHAT FORMS AFTER THEY DROP
BOUNDARIES. KEPT POPS LOW FOR TOMORROW THROUGH NEXT WEDNESDAY AS
FLOW RETURNS TO SOUTH FRIDAY AND SEA BREEZE THUNDERSTORMS TRY TO
WORK THEIR WAY NORTH WITH PROBS A BIT HIGHER SOUTH AND EAST ZONES.
500 MB RIDGE STILL TRYING TO WORK EAST SLOWLY...SO AREA SHOULD DRY
OUT FROM THE WEST NEXT WEEK. HIGH TEMPERATURES STILL LOOK LIKE MID
TO UPPER 90S FOR METROPLEX THROUGH NEXT SEVEN DAYS BUT WE COULD SEE
TRIPLE DIGITS IN WESTERN AREAS WHERE THE AIR IS DRIER.

FCSTID =   84

DFW   75  97  75  97 /  20  10   0   0
ACT   74  96  74  97 /  10  20   0  10
PRX   74  96  74  96 /  30  20   0  10
DTO   74  97  75  96 /  20  10   0   0
TKI   75  96  75  96 /  30  10   0   0
DAL   76  97  75  97 /  20  10   0   0
TRL   76  97  75  96 /  30  20   0  10
CRS   75  97  74  97 /  20  20   0  10
TPL   74  98  73  97 /  10  10   0  10

.FWD...
TX...NONE.
Hazardous weather outlook, Jul 2, 1:30 PM CST, 2 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT WED JUL 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO WIDESPREAD SEVERE WEATHER EXPECTED. HOWEVER...STRONGER THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING
...BRIEF HEAVY RAINFALL...WIND GUSTS IN EXCESS 40 MPH...AND EVEN
SMALL HAIL TO NEARLY DIME-SIZED. SCATTERED THUNDERSTORMS WILL MOST
LIKELY OCCUR ALONG AND NORTHEAST OF A GAINESVILLE...DALLAS-FORT
WORTH...ATHENS LINE THROUGH SHORTLY AFTER SUNSET. ELSEWHERE...
ISOLATED STORMS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE HOLIDAY WEEKEND
...AND INTO NEXT WEEK...MAINLY ALONG AND SOUTHEAST OF A LAMPASAS...
DALLAS-FORT WORTH...PARIS LINE. SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

05/

The radar

The Dallas/Ft Worth radar (KFWS), 96 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Collin

When
July 2, 4:15 PM CST
Where
Collin County, Celina
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.317, -96.783

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378574.